Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 8, NWS Jacksonville, FL

September 20, 2019Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Sep 20, 2019, 2:55 AM EDT for Duval County, Nassau County, Florida. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2019, 2:55 AM EDT (06:55 UTC)
Expired
Sep 20, 2019, 5:06 AM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 1 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2019-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2019-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS72 KJAX 200655
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
255 AM EDT Fri Sep 20 2019

FLZ124-125-133-201400-
/O.NEW.KJAX.WI.Y.0008.190920T0655Z-190920T1400Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, and Saint Augustine
255 AM EDT Fri Sep 20 2019

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 10 AM EDT this morning.

* WINDS...Northeast 25 mph with gusts up to 35 to 40 mph.

* TIMING...Through mid morning.  

* IMPACTS...Drivers should exercise caution on roadways with
  strong winds expected, especially on north to south oriented 
  roads. Loose outdoor objects may be blown around. Minor damage 
  to trees and limbs, power lines and some property is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
1 follow-up statement
353 
WWUS72 KJAX 200906
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
506 AM EDT Fri Sep 20 2019

FLZ124-125-133-201015-
/O.CAN.KJAX.WI.Y.0008.000000T0000Z-190920T1400Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, and Saint Augustine
506 AM EDT Fri Sep 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 19, 9:11 PM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Sep 19, 9:11 PM EDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
911 PM EDT Thu Sep 19 2019

...GUSTY COASTAL SHOWERS THROUGH THE NIGHT...

.UPDATE...

Tightening low level coastal trough over the adjacent marine
waters this evening continued to focus a long ENE fetch of
convergence from over the local area to offshore of the Carolina
coast. Waves of scattered, gusty showers will continue to move
onshore through midnight impacting mainly coastal and inland NE FL
toward Highway 301 before further dissipation. Wind gust of 35-40
mph have been observed along the coast, while farther inland near
the St. Johns gusts were 25-35 mph in passing showers. Coastal
trough is expected to weaken along the NE FL coast late tonight,
with the focus for best shower coverage transitioning northward
along the SE GA coast through early Friday morning.

Onshore flow and passing clouds will continue mild/muggy temps in
the mid/upper 70s along the coast, to the low/mid 70s inland
toward the I-95 and St. Johns River basin. Drier air over inland
SE GA, less wind and mostly clear skies will enable min temps to
fall into the low/mid 60s...with lows in the upper 60s extending
southward across the Suwannee River Valley of NE FL.

&&

.AVIATION...

Breezy ENE winds will continue through the night with potential
for MVFR ceilings in passing showers...however based on
observations of ceilings kept prevailing VFR in tempo groups for
now. Axis of more persistent shower activity expected to gradually
transition from NE FL coast this evening northward toward SE GA
coast through early Fri. Winds will again be gusty Friday with
higher confidence of prevailing VFR conditions at this time
outside of brief passing showers.

&&

.MARINE...

Split near and offshore zones in the marine weather warning, refining
magnitude and temporal timing a bit further. Expectations are for
winds to gradually relax a bit tonight after midnight as coastal
trough breaks down and shifts farther westward, however, advisory
conditions will continue over the waters through Friday as seas
will remain elevated. Evening near shore observations at both Fernandina
buoy 41112 and St. Augustine buoy 41117 reported combined seas of
7-8 ft. Winds were 20-25 kts, gusts to 30-35 kts at times in
passing showers. Best coverage of shower will gradually transition
northward along the SE GA coast through early Friday.

Rip Currents: Strong onshore flow will continue a high risk of rip
currents through the end of the week. Afternoon reports indicated
breakers of generally 3-6 ft range along the Nassau/Duval coasts
with heights of 6-8 ft southward toward Flagler. A high surf
advisory continues for the FL Atlantic coast through Friday night.

Coastal Flood: Strong onshore flow will continue elevated water
levels along the coast during times of high tide through the end
of the week, about 1 foot above predicted levels. This level of
departure will keep coastal location generally below minor
flooding thresholds, however, the flow will create minor to
possible moderate erosion due to high surf.

Farther inland within the St Johns River Basin "trapped" tides
will continue to push high tide closer toward minor flood
categories, especially along the banks of the river within Putnam
county. Coastal Flood Statement in effect may need to be upgraded
to an advisory if these trends continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  85  65  88 /   0  10  10   0
SSI  73  83  73  84 /  50  50  20  10
JAX  70  85  71  85 /  50  40  20  10
SGJ  74  84  74  84 /  60  30  10  10
GNV  68  87  68  87 /  30  20   0  10
OCF  68  87  69  88 /  30  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     High Surf Advisory until 4 PM EDT Saturday for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...High Rip Current Risk through Saturday evening for Coastal
     Camden-Coastal Glynn.

AM...Small Craft Advisory until 9 PM EDT Saturday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

Enyedi/23/Bricker

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 5:36 PM EDTCoastal Flood AdvisoryJAXFlagler21 hr

Nearby

Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.